Advertisement

Does isoniazid-rifampin cause liver damage?

Yes, isoniazid-rifampin (Rifamate) can damage the liver and cause hepatitis, a potentially deadly disease. The risk for developing hepatitis while taking isoniazid-rifampin is related to age, alcohol abuse, injectable drug abuse, pre-existing liver disease and female gender (especially Hispanic, African-American or recently given birth). The doctor will regularly check to make sure the liver is functioning properly. Signs of liver problems can include: yellowed eyes or skin; dark urine; nausea; vomiting; no appetite; painful or tender stomach; tingling or numb feet or hands; and feeling weak, exhausted or generally unwell.

Continue Learning about Anti-Infective Agent

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.